Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


aids info
Dec 12, 2008

i was diagnosed over 10 years ago and was on aids medicines the whole time i have now been off medicine for 2 years what effect does this have and can i go back on the medicine. insurance issues and side effects were the reason for me quitting the meds.and depression. i was on combiviar and sustiva. have not had blood work in 2 years and starting to feel bad.thanksfor the help and i love this site.

Response from Dr. Frascino

Hello,

Antiretroviral drugs decrease the rate HIV replicates (reproduces itself) inside your body. Going off your medications allows the virus to reproduce uninhibited. The virus destroys CD4 cells, which in turn destroys your immune system. My advice is that you visit an HIV specialist physician without delay. I would not restart the same medications you were previously on without blood work that indicated these medications were still effective for you. (You may have developed resistance to them.) Specialized blood tests will help determine what your best option is for an effective new regimen. Hopefully, the new combination will be better tolerated (fewer side effects). That "insurance issues" were at least one reason for your stopping your medications points up the deficiencies in our national health care coverage. As for "feeling bad," the HIV specialist will need to examine you to determine the cause. I urge you to get, without delay, the care you need, including treatment for your depression and whatever else caused you to discontinue your HIV medications.

Good luck.

Dr. Bob



Previous
hiv and virginity
Next
How Long?(LIFE EXPECTANCY) (PROGNOSIS)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement